Alert archive / Texas / High Wind Warnings in 2010

High Wind Warning 6, NWS Midland/Odessa, TX

February 14, 2010

NWS Midland/Odessa, TX issued this high wind warning at Feb 14, 2010, 4:04 AM CST. It took effect at Feb 14, 2010, 6:00 PM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 14, 2010, 4:04 AM CST (10:04 UTC)
In effect from
Feb 14, 2010, 6:00 PM CST
Expired
Feb 15, 2010, 4:32 AM CST
In force
11 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

676 
WWUS74 KMAF 141004
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
404 AM CST SUN FEB 14 2010

...STRONG NORTHEASTERLY WINDS EXPECTED THROUGH GUADALUPE PASS
TONIGHT... 

.A STRONG COLD FRONT WILL SWEEP ACROSS SOUTHEAST NEW MEXICO AND
WEST TEXAS TODAY. THIS COLD FRONT IS EXPECTED TO MOVE THROUGH THE
GUADALUPE MOUNTAINS LATE THIS AFTERNOON. A TIGHTENING SURFACE
PRESSURE GRADIENT IN THE WAKE OF THE COLD FRONT WILL ALLOW STRONG
NORTHEAST WINDS TO CHANNEL THROUGH GUADALUPE PASS TONIGHT. 

TXZ258-142200-
/O.UPG.KMAF.HW.A.0004.100215T0000Z-100215T1200Z/
/O.NEW.KMAF.HW.W.0006.100215T0000Z-100215T1200Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITY OF...PINE SPRINGS
304 AM MST SUN FEB 14 2010

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM
MST MONDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING FOR GUADALUPE PASS...WHICH IS IN EFFECT FROM 5 PM
THIS AFTERNOON TO 5 AM MST MONDAY. THE HIGH WIND WATCH IS NO
LONGER IN EFFECT.

STRONG NORTHEASTERLY WINDS OF 35 TO 45 MPH ARE EXPECTED TO CHANNEL
THROUGH GUADALUPE PASS TONIGHT IN THE WAKE OF A STRONG COLD FRONT.
THESE WINDS WILL GRADUALLY DIMINISH EARLY MONDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS PLANNING TRAVEL ALONG HIGHWAY 62 180 THROUGH GUADALUPE
PASS TONIGHT SHOULD BE PREPARED TO EXERCISE EXTREME CAUTION...
ESPECIALLY DRIVERS OF HIGH PROFILE VEHICLES. 

&&

$$
4 follow-up statements
162 
WWUS74 KMAF 142056
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
256 PM CST SUN FEB 14 2010

...STRONG NORTHEASTERLY WINDS EXPECTED THROUGH GUADALUPE PASS
TONIGHT...

...WINDY CONDITIONS THIS EVENING ACROSS THE BIG BEND AND DAVIS MOUNTAINS...

.A STRONG COLD FRONT WILL SWEEP ACROSS EXTREME SOUTHWEST TEXAS
TONIGHT. A TIGHTENING SURFACE PRESSURE GRADIENT IN THE WAKE OF
THE COLD FRONT WILL ALLOW STRONG NORTHEAST WINDS TO CHANNEL
THROUGH GUADALUPE PASS TONIGHT. WINDY CONDITIONS WILL ALSO DEVELOP
ACROSS THE BIG BEND AND DAVIS MOUNTAINS AND CONTINUE THROUGH LATE
EVENING.

TXZ258-150400-
/O.CON.KMAF.HW.W.0006.100215T0000Z-100215T1200Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITY OF...PINE SPRINGS
156 PM MST SUN FEB 14 2010

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 5 AM MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM MST MONDAY. 

STRONG NORTHEASTERLY WINDS OF 35 TO 45 MPH ARE EXPECTED TO
CHANNEL THROUGH GUADALUPE PASS TONIGHT IN THE WAKE OF A STRONG
COLD FRONT. THESE WINDS WILL GRADUALLY DIMINISH TOWARD
MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS PLANNING TRAVEL ALONG HIGHWAY 62 180 THROUGH GUADALUPE
PASS TONIGHT SHOULD BE PREPARED TO EXERCISE EXTREME CAUTION...
ESPECIALLY DRIVERS OF HIGH PROFILE VEHICLES.

&&

$$

TXZ057-074-079>081-150400-
/O.NEW.KMAF.WI.Y.0006.100214T2300Z-100215T0400Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-
INCLUDING THE CITIES OF...VAN HORN...ALPINE...PRESIDIO...MARFA...
MARATHON
256 PM CST SUN FEB 14 2010

...WIND ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CST THIS EVENING. 

NORTHEAST WINDS OF 25 TO 25 MPH WITH GUSTS NEAR 50 MPH WILL OCCUR
THROUGH LATE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
782 
WWUS74 KMAF 142141 CCA
NPWMAF

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
340 PM CST SUN FEB 14 2010

...STRONG NORTHEASTERLY WINDS EXPECTED THROUGH GUADALUPE PASS
TONIGHT...

...WINDY CONDITIONS THIS EVENING ACROSS THE BIG BEND AND DAVIS 
MOUNTAINS...

.A STRONG COLD FRONT WILL SWEEP ACROSS EXTREME SOUTHWEST TEXAS
TONIGHT.  A TIGHTENING SURFACE PRESSURE GRADIENT IN THE WAKE OF
THE COLD FRONT WILL ALLOW STRONG NORTHEAST WINDS TO CHANNEL
THROUGH GUADALUPE PASS TONIGHT.  WINDY CONDITIONS WILL ALSO
DEVELOP ACROSS THE BIG BEND AND DAVIS MOUNTAINS AND CONTINUE
THROUGH LATE EVENING.

TXZ258-150500-
/O.COR.KMAF.HW.W.0006.100215T0000Z-100215T1200Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITY OF...PINE SPRINGS
240 PM MST SUN FEB 14 2010

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 5 AM MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM MST MONDAY. 

STRONG NORTHEASTERLY WINDS OF 35 TO 45 MPH ARE EXPECTED TO
CHANNEL THROUGH GUADALUPE PASS TONIGHT IN THE WAKE OF A STRONG
COLD FRONT.  THESE WINDS WILL GRADUALLY DIMINISH TOWARD
MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS PLANNING TRAVEL ALONG HIGHWAY 62 180 THROUGH GUADALUPE
PASS TONIGHT SHOULD BE PREPARED TO EXERCISE EXTREME CAUTION...
ESPECIALLY DRIVERS OF HIGH PROFILE VEHICLES.

&&

$$

TXZ057-074-079>081-150400-
/O.COR.KMAF.WI.Y.0006.100214T2300Z-100215T0400Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-
INCLUDING THE CITIES OF...VAN HORN...ALPINE...PRESIDIO...MARFA...
MARATHON
340 PM CST SUN FEB 14 2010

...WIND ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CST THIS EVENING. 

NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH WILL OCCUR
THROUGH LATE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
493 
WWUS74 KMAF 150111
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
711 PM CST SUN FEB 14 2010

...STRONG NORTHEASTERLY WINDS EXPECTED THROUGH GUADALUPE PASS
TONIGHT...

.A TIGHT SURFACE PRESSURE GRADIENT IN THE WAKE OF THE COLD FRONT 
WILL ALLOW STRONG NORTHEAST WINDS TO CHANNEL THROUGH GUADALUPE
PASS TONIGHT. THESE WINDS ARE EXPECTED TO GRADUALLY DIMINISH
MONDAY MORNING.

TXZ057-074-079>081-150215-
/O.CAN.KMAF.WI.Y.0006.000000T0000Z-100215T0400Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-
INCLUDING THE CITIES OF...VAN HORN...ALPINE...PRESIDIO...MARFA...
MARATHON
711 PM CST SUN FEB 14 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
WIND ADVISORY.

$$

TXZ258-151200-
/O.CON.KMAF.HW.W.0006.000000T0000Z-100215T1200Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITY OF...PINE SPRINGS
611 PM MST SUN FEB 14 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. 

STRONG NORTHEASTERLY WINDS OF 35 TO 45 MPH ARE EXPECTED TO
CHANNEL THROUGH GUADALUPE PASS TONIGHT IN THE WAKE OF A STRONG
COLD FRONT. THESE WINDS WILL GRADUALLY DIMINISH MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS PLANNING TRAVEL ALONG HIGHWAY 62 180 THROUGH GUADALUPE
PASS TONIGHT SHOULD BE PREPARED TO EXERCISE EXTREME CAUTION...
ESPECIALLY DRIVERS OF HIGH PROFILE VEHICLES.

&&

$$
547 
WWUS74 KMAF 151032
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
432 AM CST MON FEB 15 2010

...THE HIGH WIND WARNING FOR GUADALUPE PASS HAS BEEN CANCELLED...

TXZ258-151145-
/O.CAN.KMAF.HW.W.0006.000000T0000Z-100215T1200Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITY OF...PINE SPRINGS
332 AM MST MON FEB 15 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
HIGH WIND WARNING THAT WAS PREVIOUSLY IN EFFECT FOR GUADALUPE PASS.

STRONG NORTHEASTERLY WINDS HAVE DIMINISHED THROUGH GUADALUPE PASS
EARLY THIS MORNING. THUS...THE HIGH WIND WARNING HAS BEEN
CANCELLED. 

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Feb 13, 11:24 PM CST, 4 hours 40 minutes earlier.

Area forecast discussion, Feb 13, 11:24 PM CST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1124 PM CST SAT FEB 13 2010

.DISCUSSION...
THE 06Z AVIATION FORECAST DISCUSSION HAS BEEN INCLUDED BELOW.

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED TO PREVAIL OVERNIGHT AHEAD OF AN
APPROACHING COLD FRONT. THIS STRONG COLD FRONT IS EXPECTED TO
PASS THROUGH THE TERMINALS BY MIDDAY SUNDAY...WITH MVFR CEILINGS
QUICKLY DEVELOPING BEHIND THE FRONT. BREEZY NORTHERLY SURFACE
WINDS FOLLOWING THIS FRONT DURING THE AFTERNOON HOURS ON SUNDAY
WITH OCCASIONAL GUSTS UP TO 25KT.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

&&
Hazardous weather outlook, Feb 13, 1:47 PM CST, 14 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
147 PM CST SAT FEB 13 2010

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-142000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
147 PM CST SAT FEB 13 2010 /1247 PM MST SAT FEB 13 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STRONG COLD FRONT WILL MOVE THROUGH SOUTHEAST NEW MEXICO AND
WEST TEXAS SUNDAY.  A TIGHT SURFACE PRESSURE GRADIENT WILL DEVELOP
NEAR THE GUADALUPE MOUNTAINS LATE SUNDAY AFTERNOON BEHIND THE
FRONT AND RESULT IN 35 TO 45 MPH NORTHEAST WINDS THROUGH GUADALUPE
PASS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 2:56 PM CSTWind AdvisoryMAF4 hr

Nearby

High Wind Warnings in Texas, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.